Army: 60 hospitalizations, 2 deaths blamed on vaping oils

(File)
By  | 

JACKSONVILLE, N.C. (AP) The U.S. Army is warning about the dangers of vaping synthetic cannabinoid oil after about 60 soldiers and Marines in North Carolina experienced serious medical problems in January.

In a Monday public health alert, the U.S. Army Public Health Center said military personnel have suffered headaches, nausea, vomiting, palpitations, dilated pupils, dizziness, agitation and seizures.

All these symptoms are associated with synthetic cannabinoids.

Two Marines have died in accidents blamed on synthetic cannabinoid-induced seizures.

Army regulations ban the use of so-called CBD oil or any products derived from marijuana, so some soldiers are using synthetic replacement oil.

Public Health Center spokeswoman Chanel S. Weaver tells The Fayetteville Observer that stopping this trend is a "top priority."